Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking Zoloft for depression and Natrilix for blood pressure. Lightheadedness and nausea. Is it due to medication?

DOCTOR OF THE MONTH - Dec 2014
Dec 2014
User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 4240 Questions
Question
Hello Dr. XXXXXXX I am taking Zoloft 75mg for depression ( about 2 years) and Natrilix SR 1.5 mg for high blood pressure (over 5 years). I have been experiencing lightheadedness and tiredness lately, as well as mild nausea on and off. Wondering if it is the medication. Thank you, kind regards XXXXXXX Tunks.
Posted Sat, 2 Nov 2013 in Depression
 
 
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
Hello

Detailed Answer:
Welcome to XXXXXXX

Zoloft or Amisulpiride is an antipsychotic drug which show good effectiveness in negative symptoms of depression. Natrilix or Indapamide is a diuretic drug that is used to control high BP. Amisulpiride is known to cause hypotension and lightheadedness as side effect.

You are having lightheadedness and tiredness for some time along with nausea. Such symptoms can occur due to hypotension caused by both of these medicines. I would like you to get your BP checked so that we can rule out low BP as cause of nausea and headache.

You can increase the fluid intake in order to prevent this.

Hope this helps you, if you have more queries you can ask again.

Thanks
Above answer was peer-reviewed by
 
Follow-up: Taking Zoloft for depression and Natrilix for blood pressure. Lightheadedness and nausea. Is it due to medication? 2 days later
I have just had my blood pressure taken and this was 136/78. So we can rule low bloodpressure out?
 
 
Answered by Dr. Seikhoo Bishnoi 12 hours later
Brief Answer:
Hello again

Detailed Answer:
To some extent we can rule out low BP as cause of nausea, dizziness in your case, but hypotension due to medicines usually present in relation to posture. I would like to know if you are having these symptoms aggravated when you get up from bed? or when you stand up after prolonged standing?

If you are not having these symptoms in relation to posture then we can rule out hypotension as cause of your symptoms.

Even if BP came normal still we can ascertain that the side effects are due to drug interactions of these two drugs. You can increase your fluid intake to prevent this.

Now other possibility is that these symptoms may be occurring due to depressive episode only. 75 mg dose is a low dose and it may be a reason for poorly controlled depressive symptoms and a reason for somatic symptoms.

I would like to beg your pardon as I have mentioned Amisulpiride for zoloft. Its Sertaline and it was a typing mistake from my side. Both drugs have almost same interactions with indapaminde. Also sertaline is known to cause nausea and dizziness as side effects and these side effects can be observed even after prolonged therapy. Infect nausea is commonest side effect of sertaline.

If individual remain symptom free for 6-12 months then psychiatrists usually think of stopping the medicine depending upon the episode or response. You can consult your psychiatrist for evaluation whether there is reappearance of symptoms or it is due to drug interactions. Or you can write your complete symptoms in details so that I can help you in reaching the correct diagnosis.

For mild lightheadedness and dizziness you can consult your doctor for Betahistine tablets. These tablets can cause symptomatic improvement for some time if the symptoms are not due to postural hypotension.

Thanks, if you have more queries you can ask again.


Above answer was peer-reviewed by
 
Follow-up: Taking Zoloft for depression and Natrilix for blood pressure. Lightheadedness and nausea. Is it due to medication? 11 hours later
Hello Dr.Bishnoi

Thank you so much for you detailed answer. My sympthoms (light headedness/ dizziness, tiredness and feeling weak) start when I get up in the morning and seem to only subside when lying down. The headache and nausea comes and goes. I did not mention mild tightness in the chest before, but I do have that as well, on and off and is aggravated when walking a distance or climbing stairs. I have found it increasingly hard to exercise in the past couple of years due to weakness, where as before Zoloft I was capable of excercise such as cycling and walking uphill etc. Could there be low sodium in my blood, caused by my medication? I am reluctant to stop Zoloft as it has made a huge improvement in my mental state, even with the low dose. I am worried that my depression will come back without it. Have taken my bloodpressure again and is 134/7. Thank you. Kind regards, XXXXXXX 7
 
 
Answered by Dr. Seikhoo Bishnoi 14 hours later
Brief Answer:
Hello again

Detailed Answer:
- There is no need to stop the Zoloft as it has caused improvement in your symptomatology but you are having symptoms like headache, dizziness, fatiguability, weakness, chest tightness etc. These symptoms can occur due to depression and anxiety. 75 mg is not a high dose of Zoloft, so you can consult your psychiatrist for any increase in dose of zoloft if needed.

- As the symptoms occur more during morning and are related to posture so we can still keep postural hypotension as a cause even if BP is in normal range. If possible check your BP in lying down position (after at least 5 mins), then in standing position immediately on standing and at 5 minutes. Check for any difference in BP in both positions. If the difference in BP in systolic is more than 20 we can label postural hypotension as possibility.

- Low sodium can manifest with weakness and dizziness but it usually manifest in acute stages and dont go in chronic course so its possibility is very low.

As Zoloft improved your symptoms and cause improvement so there is no need to stop medicine. Consult a psychiatrist for evaluation.

Thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor